Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 4, NWS Green Bay, WI

June 2, 20138 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Jun 2, 2013, 3:26 AM CDT for 8 counties in Wisconsin. It took effect at Jun 3, 2013, 1:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2013, 3:26 AM CDT (08:26 UTC)
In effect from
Jun 3, 2013, 1:00 AM CDT
Expired
Jun 3, 2013, 6:05 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS73 KGRB 020826
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 AM CDT SUN JUN 2 2013

...FROST EXPECTED OVER MUCH OF NORTH CENTRAL WISCONSIN...

.LIGHT WINDS WILL COMBINE WITH CLEAR SKIES AND A COOL DRY AIR
MASS TO PRODUCE OVERNIGHT LOW TEMPERATURES IN THE 29 TO 35 DEGREE 
RANGE. AS A RESULT FROST IS LIKELY OVER MUCH OF NORTH CENTRAL
WISCONSIN LATE TONIGHT. SENSITIVE OUTDOOR PLANTS SHOULD BE
PROTECTED.

WIZ005-010>013-018-019-021800-
/O.NEW.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
326 AM CDT SUN JUN 2 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

* OVERNIGHT LOW TEMPERATURES FALLING TO THE 29 TO 35 DEGREE RANGE.

* FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TH
4 follow-up statements
563 
WWUS73 KGRB 021625
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1125 AM CDT SUN JUN 2 2013

...FROST EXPECTED OVER MUCH OF NORTH CENTRAL WISCONSIN...

.LIGHT WINDS...COMBINED WITH CLEAR SKIES AND A COOL DRY AIR MASS
WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S
ACROSS NORTHERN WISCONSIN TONIGHT. AS A RESULT...FROST IS LIKELY
OVER MUCH OF NORTH CENTRAL WISCONSIN LATE TONIGHT. SENSITIVE
OUTDOOR PLANTS SHOULD BE PROTECTED.

WIZ005-010>013-018-019-030030-
/O.CON.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1125 AM CDT SUN JUN 2 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

* OVERNIGHT LOW TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ARE
  EXPECTED. A FEW OF THE COLDEST LOCATIONS LIKE LAND O LAKES
  MAY DROP AS LOW AS 27.

* FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
350 
WWUS73 KGRB 021952
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT SUN JUN 2 2013

...FROST EXPECTED OVER MUCH OF NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN TONIGHT...

.LIGHT WINDS...COMBINED WITH CLEAR SKIES AND A COOL DRY AIR MASS
WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S
ACROSS NORTHERN WISCONSIN TONIGHT. AS A RESULT...FROST IS LIKELY
OVER MUCH OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT.
SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED.

WIZ021-030400-
/O.EXA.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/
NORTHERN OCONTO-
252 PM CDT SUN JUN 2 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

* OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE
  EXPECTED. 

* FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ005-010>013-018-019-030400-
/O.CON.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
252 PM CDT SUN JUN 2 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

* OVERNIGHT LOW TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ARE
  EXPECTED. A FEW OF THE COLDEST LOCATIONS LIKE LAND O LAKES AND
  TOMAHAWK WILL DROP INTO THE UPPER 20S.

* FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
298 
WWUS73 KGRB 030301
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 PM CDT SUN JUN 2 2013

...FROST EXPECTED OVER MUCH OF NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN TONIGHT...

.LIGHT WINDS...COMBINED WITH CLEAR SKIES AND A COOL AIR MASS WILL
ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S ACROSS
NORTHERN WISCONSIN TONIGHT. AS A RESULT...FROST IS LIKELY OVER
MUCH OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT.
SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED.

WIZ005-010>013-018-019-021-031115-
/O.CON.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1001 PM CDT SUN JUN 2 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

* OVERNIGHT LOW TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ARE
  EXPECTED OVER MUCH OF NORTHERN WISCONSIN. 

* WIDESPREAD FROST IS EXPECTED.  FROST CAN CAUSE DAMAGE TO COLD-
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
026 
WWUS73 KGRB 031105
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
605 AM CDT MON JUN 3 2013

...FROST ADVISORY IS CANCELLED...

.LIGHT WINDS COMBINED WITH CLEAR SKIES AND A DRY COOL AIR MASS 
PRODUCED WIDESPREAD MORNING LOW TEMPERATURES FROM 30 TO 35.
TEMPERATURES THIS LOW LIKELY PRODUCED A WIDESPREAD FROST ACROSS
NORTH CENTRAL WISCONSIN.

WIZ005-010>013-018-019-021-031215-
/O.CAN.KGRB.FR.Y.0004.000000T0000Z-130603T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
605 AM CDT MON JUN 3 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST
ADVISORY. 

LOOK FOR TEMPERATURES TO CLIMB TO THE UPPER 30S BY 7 AM.

$$

TH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 2, 2:54 AM CDT, 32 minutes earlier.

Area forecast discussion, Jun 2, 2:54 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
254 AM CDT SUN JUN 2 2013

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 242 AM CDT SUN JUN 2 2013

SHOWERS CONTINUE TO DIMINISH AND DRIFT TO THE EAST EARLY
THIS MORNING AS AN UPPER LOW WITH FRONTAL SYSTEM SHIFTS TO THE
EAST. A VERY COOL HIGH PRESSURE SYSTEM BUILDING INTO THE GREAT
LAKES REGION WILL DOMINATE THE WEATHER REGIME SUNDAY INTO THE
START OF THE NEW WORK WEEK. THIS COOLER SCENARIO WILL PROVIDE
A POTENTIAL FOR FROST POTENTIAL OVER AT LEAST NORTH CENTRAL
WISCONSIN TONIGHT.

MUCH COOLER AIR POURED INTO THE REGION OVERNIGHT IN THE WAKE OF A
COLD FRONT. FIRST CHALLENGE IS THE RATE OF DECREASE IN CLOUDS VS
MAX TEMPS TODAY. PLENTY OF CLOUDS WILL BLANKET THE AREA THIS
MORNING UNDER THE REMAINING CYCLONIC FLOW AND A NORTHERLY FEED OF
OF COLD AIR OVER LAKE SUPERIOR. EVEN A FEW LAKE EFFECT RAIN
SHOWERS WERE NOTED OVER THE FAR NORTH WISCONSIN EARLY THIS
MORNING. WINDS ALOFT TURN MORE WESTERLY BY THIS AFTERNOON WHICH
WILL SHOULD BRING IN A DRIER AIR MASS AND A LIKELY QUICK DEPARTURE
OF THE REMAINING CLOUDS. WINDS WILL ALSO BE ON THE DECREASE BY THIS
AFTERNOON AS THE HIGH PRESSURE SYSTEM SETTLES IN.

COOL START AND CLEAR OR CLEARING SKIES THIS SUNDAY EVENING WILL
LEAD TO A VERY CHILLY NIGHT OVER THE FORECAST AREA. FROST OR
FREEZE HEADLINES TO BE ISSUED ACROSS NORTH CENTRAL WISCONSIN WITH
FORECAST LOWS OF 30 TO 35. PROGS DO SUGGEST A WEAK BOUNDARY
DROPPING SOUTH OVER THE NORTH HALF OF THE STATE TONIGHT...BUT THIS MAY
PRODUCE PERHAPS A SUBTLE WIND SHIFT ONLY IN THE DRY AIR MASS.

VERY PLEASANT DAY ON TAP FOR MONDAY AS TEMPERATURES MODERATE A
BIT CLOSER TO NORMAL LEVELS UNDER PLENTY OF SUNSHINE.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 242 AM CDT SUN JUN 2 2013

HIGH PRESSURE RIDGING SOUTH FROM CENTRAL CANADA WILL DOMINATE THE
START OF THIS PERIOD. DRY WEATHER...LOW DEW POINTS AND TEMPS WELL
BELOW NORMAL AT NIGHT THRU MONDAY NIGHT. MONDAY NIGHT NOT QUITE
AS COLD AS SUNDAY NIGHT...BUT AT LEAST PATCHY FROST WILL AGAIN BE
POSSIBLE ACROSS THE FAR NORTH.

THE NEXT UPPER TROF EMBEDDED IN THE WESTERLIES ACRS THE NORTHERN
CONUS WILL BE APPROACHING THE AREA TUE. THE 02/00Z GFS AND NAM
PUSH PRECIP INTO THE FORECAST AREA DURING THE DAY TUE...BUT STILL
THINK DRY AIR ASSOCIATED WITH DEPARTING CANADIAN HIGH SHOULD BE
ABLE TO DELAY THE EASTWARD PROGRESSION OF THE SHOWERS SOME.

THE BEST CHANCE FOR SHOWERS ON WED AS TROF TRAVERSES THE REGION.

AT LEAST SMALL CHANCE FOR SHOWERS REMAINDER OF THE WEEK AS GENERAL
TROF POSITION REMAINS OVER NORTHERN U.S. CHANCE FOR RAIN INCREASES
AGAIN LATER IN WEEKEND AS ANOTHER SHORTWAVE MOVES INTO TROF.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1049 PM CDT SAT JUN 1 2013

MAIN UPPER TROF TO MOVE THROUGH EASTERN WI THROUGH FIRST HALF OF
NIGHT. ISOLATED TO SCATTERED SHOWERS NOW MOVING OVER AREA. LOWER
MVFR STRATUS TO MOVE IN FOR PERIOD BEHIND SHOWERS...EXITING SUN
MORNING AS HIGH PRESSURE MOVES IN. GUSTY NORTHWEST WINDS EXPECTED
WITH TROF PASSAGE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 7 AM CDT MONDAY FOR WIZ005-010>013-
018-019.
&&

SHORT TERM.....TDH
LONG TERM......JKL
AVIATION.......TE
Hazardous weather outlook, Jun 1, 2:26 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
226 PM CDT SAT JUN 1 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
226 PM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MID-EVENING
ESPECIALLY ACROSS EASTCENTRAL AND NORTHEAST WISCIONSIN. THE
STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINS AND GUSTY
WINDS...AND POSSIBLY SOME PEA SIZE HAIL...BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS.

DENSE FOG FROM LAKE MICHIGAN COULD AFFECT LAKESHORE LOCATIONS AT
TIMES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

FROST IS LIKELY ACROSS NORTHERN AND POSSIBLY CENTRAL WISCONSIN
SUNDAY NIGHT. SOME FREEZING TEMPERATURES ARE ALSO POSSIBLE IN THE
NORTH.

FROST IS POSSIBLE AGAIN MONDAY NIGHT...MAINLY IN THE FAR NORTH.

THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH
THURSDAY. CONDITIONS ARE NOT EXPECTED TO BE FAVORABLE FOR SEVERE
STORMS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT. BUT
SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF HAIL OR WIND GUSTS OVER
40 MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-021930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
226 PM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS AND AREAS OF FOG WILL POSE A HAZARD TO
BOATERS UNTIL MID-EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH
THURSDAY.

ESB/JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:42 AM CDTSmall Craft AdvisoryGRB10 hr

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.